Alert archive / Texas / Tornado Warnings in 2009

Tornado Warning 36, NWS Fort Worth, TX

June 12, 2009Jack County, Palo Pinto County, Parker County, Texas

NWS Fort Worth, TX issued this tornado warning at Jun 12, 2009, 5:53 PM CDT for Jack County, Palo Pinto County, Parker County, Texas. It was in force for 52 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 12, 2009, 5:53 PM CDT (22:53 UTC)
Expired
Jun 12, 2009, 6:45 PM CDT
In force
52 min
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon

Counties Jack County, TX, Palo Pinto County, TX, Parker County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 76 km from the middle of the area, began a volume at 22:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 12, 6:15 PM CDTHAIL 1.75Perrin, TXGOLF BALL HAIL NEAR PERRIN
Jun 12, 6:34 PM CDTTORNADO9 Wnw Perrin, TXTORNADO DEBRIS HWY 2210 EAST OF BARTON CHAPEL 33N 03.882 98W 12.363
Jun 12, 6:36 PM CDTTSTM WND GST 60Graford, TXHAMS REPORT 60 MPH WINDS IN GRAFORD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 41 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 12, 3:29 PM CDTTornado WatchSPC9 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 10.9 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2009-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2338 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2009-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 272 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2338 J/kg
Mixed-layer CIN
-263 J/kg
Mixed-layer LCL
717 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
272 m²/s²
0-3 km storm-relative helicity
254 m²/s²
Significant tornado parameter
0.0
Supercell composite
6.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KFWD 122253
TORFWD
TXC237-363-367-122345-
/O.NEW.KFWD.TO.W.0036.090612T2253Z-090612T2345Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
553 PM CDT FRI JUN 12 2009

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHERN JACK COUNTY IN NORTH CENTRAL TEXAS...
  NORTHEASTERN PALO PINTO COUNTY IN NORTH CENTRAL TEXAS...
  NORTHERN PARKER COUNTY IN NORTH CENTRAL TEXAS...

* UNTIL 645 PM CDT

* AT 552 PM CDT...STORM SPOTTERS AND DOPPLER RADAR OBSERVED A TORNADO
  9 MILES NORTH OF GRAFORD...MOVING SOUTHEAST AT 15 MPH.  THIS       
  TORNADO WILL PASS NEAR PERRIN.  THIS IS A DANGEROUS STORM  SEEK   
  SHELTER NOW

* THE TORNADO WILL BE NEAR...
  GRAFORD BY 610 PM CDT...
  MINERAL WELLS BY 645 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO AN INTERIOR BATHROOM...CLOSET...OR HALLWAY ON THE LOWEST
FLOOR OF YOUR BUILDING. COVER YOURSELF WITH BLANKETS...PILLOWS...OR A
MATTRESS FOR PROTECTION.

DO NOT STOP UNDER BRIDGES OR HIGHWAY OVERPASSES SINCE THEY OFFER NO
PROTECTION FROM TORNADO WINDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FRIDAY EVENING
FOR NORTH CENTRAL TEXAS.

&&

LAT...LON 3322 9792 3301 9792 3301 9790 3300 9790
      3300 9754 3279 9754 3278 9830 3319 9831
TIME...MOT...LOC 2252Z 315DEG 12KT 3306 9819

$$


DUNN
2 follow-up statements
000 
WWUS54 KFWD 122313
SVSFWD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
613 PM CDT FRI JUN 12 2009

TXC237-363-367-122345-
/O.CON.KFWD.TO.W.0036.000000T0000Z-090612T2345Z/
JACK TX-PALO PINTO TX-PARKER TX-
613 PM CDT FRI JUN 12 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 645 PM CDT FOR
NORTHWESTERN PARKER...NORTHEASTERN PALO PINTO AND SOUTHERN JACK
COUNTIES...

AT 613 PM CDT...STORM SPOTTERS AND DOPPLER RADAR OBSERVED A TORNADO. 
THIS TORNADO WAS LOCATED 10 MILES NORTHEAST OF GRAFORD...MOVING 
SOUTHEAST AT 10 MPH.

THE TORNADO WILL BE NEAR...
  PERRIN BY 630 PM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO AN INTERIOR BATHROOM...CLOSET...OR HALLWAY ON THE LOWEST
FLOOR OF YOUR BUILDING. COVER YOURSELF WITH BLANKETS...PILLOWS...OR A
MATTRESS FOR PROTECTION.

IN ADDITION TO TORNADOES...LARGE HAIL AND DAMAGING WINDS ARE LIKELY
WITH THIS STORM.

&&

LAT...LON 3319 9831 3322 9792 3301 9792 3300 9790
      3300 9774 3279 9788 3278 9830
TIME...MOT...LOC 2313Z 291DEG 13KT 3304 9811

$$


92
000 
WWUS54 KFWD 122328
SVSFWD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
628 PM CDT FRI JUN 12 2009

TXC237-363-367-122345-
/O.CON.KFWD.TO.W.0036.000000T0000Z-090612T2345Z/
JACK TX-PALO PINTO TX-PARKER TX-
628 PM CDT FRI JUN 12 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 645 PM CDT FOR
NORTHWESTERN PARKER...NORTHEASTERN PALO PINTO AND SOUTHERN JACK
COUNTIES...

AT 628 PM CDT...STORM SPOTTERS AND DOPPLER RADAR OBSERVED A TORNADO. 
THIS TORNADO WAS LOCATED 7 MILES EAST OF GRAFORD...MOVING SOUTHEAST
AT 25 MPH.

THE TORNADO WILL BE NEAR...
  POOLVILLE BY 640 PM CDT...
  MINERAL WELLS STATE PARK...MINERAL WELLS AND COOL BY 645 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO TORNADOES...LARGE HAIL AND DAMAGING WINDS ARE LIKELY
WITH THIS STORM.

EVACUATE MOBILE HOMES FOR A STORM SHELTER OR PERMANENT BUILDING. IF
NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH AND COVER
YOUR HEAD.

&&

LAT...LON 3311 9831 3320 9819 3322 9792 3301 9792
      3300 9790 3300 9781 3279 9788 3278 9830
TIME...MOT...LOC 2328Z 325DEG 23KT 3294 9813

$$


92

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this tornado warning went out at Jun 12, 5:53 PM CDT, 0 minutes earlier.

Area forecast discussion, Jun 12, 5:53 PM CDT, 0 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
553 PM CDT FRI JUN 12 2009

.AVIATION...
SCT...SVR STORMS DEVELOPED OFF W-CENTRAL TX DRYLINE AS EXPECTED...THOUGH
ONE SUPERCELL DEVELOPED FURTHER EAST OVER JACK CO AND IS NOW MOVING
SE AROUND 10-15 KTS AND HAVE JUST AMD ALL D/FW TAF SITES FOR ARRIVAL
OF STORMS WITH TEMPO IFR/GUSTY NW WINDS BTWN 23Z- 01Z...WITH LINGERING
VCSH LATER THIS EVE TOWARD 06Z. THIS WILL GIVE THE AIRPORTS FITS FOR
THE NEXT FEW HOURS AND WILL LIKELY COORD AND ISSUE AWW IN NEXT 15 MINS
AFTER COORD CALLS. OTRW...VFR CONDS WITH SELY FLOW 8-12 KTS EXPECTED
OVRNGT THROUGH SAT AS BROAD LOW PRESSURE SITUATES OVER W TX/PANHANDLE
REGION IN VCNTY OF DRYLINE. NEW 00Z TAF ISSUANCE LIKELY WILL REMAIN
THE SAME...JUST WITH ADDITIONAL TIME FCST FRO 21Z SAT-06Z SUN.

05/

&&

.UPDATE...
WE/VE EXPANDED THE TORNADO WATCH EASTWARD A FEW COUNTIES. IT NOW
RUNS WEST OF A SHERMAN-DENNISON TO WAXAHACHIE...GATESVILLE...
LAMPASAS LINE.

CLUSTER OF STRONG/SEVERE THUNDERSTORMS OVER JACK COUNTY WILL MOVE
EAST ABOUT 15 MPH AND THROUGH WISE COUNTY. WE ARE EXPECTING THIS
MOVEMENT TO BECOME MORE SOUTHEASTERLY WITH TIME AND HEAD FOR THE
NORTHERN METROPLEX 700-730 PM. 75

&&

.PREV DISCUSSION... /ISSUED 358 PM CDT FRI JUN 12 2009/
THUNDERSTORMS ARE JUST STARTING TO FIRE ALONG THE DRYLINE AS OF
2045Z. A TORNADO WATCH HAS RECENTLY BEEN ISSUED TO COVER THE
WESTERN PART OF NORTH TEXAS GENERALLY ALONG AND WEST OF A
GAINESVILLE...WEATHERFORD...LAMPASAS LINE. THESE STORMS SHOULD
MOVE EAST AT 20-25 MPH...WITH THE SUPERCELLS TRACKING SOUTHEAST.
HAVE KEPT THE BEST POPS FOR THIS EVENING ACROSS THE WESTERN HALF
OF NORTH TEXAS TEXAS. WE WILL SEE A CHANCE OF SHOWERS AND
THUNDERSTORMS AREAWIDE TOMORROW AND TOMORROW NIGHT. CHANCES
SUNDAY WILL ONLY BE ALONG THE RED RIVER. THE UPPER RIDGE WILL
BUILD IN MONDAY THROUGH MUCH OF NEXT WEEK...WITH AFTERNOON HIGHS
IN THE 90S TO AROUND 100 DEGREES...AND MORNING LOWS IN THE 70S.

58

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  77  96  76  97  76 /  30  20  30  10  10
WACO, TX              78  98  76  98  76 /  20  20  20  10   5
PARIS, TX             74  94  74  94  74 /  30  20  30  20  10
DENTON, TX            76  96  74  97  74 /  30  20  30  10  10
MCKINNEY, TX          75  96  74  96  72 /  30  20  30  20  10
DALLAS, TX            79  96  78  97  78 /  30  20  30  10   5
TERRELL, TX           76  96  76  96  75 /  30  20  20  10   5
CORSICANA, TX         75  97  75  96  75 /  20  20  20  10   5
TEMPLE, TX            74  97  74  97  74 /  20  20  20  10   5

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

05/75
Hazardous weather outlook, Jun 12, 3:45 PM CDT, 2 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE FORT WORTH TX
345 PM CDT FRI JUN 12 2009

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-131100-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
345 PM CDT FRI JUN 12 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.
THERE IS A CHANCE OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING ACROSS ALL OF NORTH TEXAS. THE SEVERE THUNDERSTORMS WILL
HAVE THE POTENTIAL TO PRODUCE LARGE HAIL...DAMAGING WINDS...AND
TORNADOES. IN ADDITION...HEAVY RAINFALL AND DANGEROUS CLOUD TO
GROUND LIGHTNING ARE EXPECTED WITH THE THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
A CHANCE FOR THUNDERSTORMS WILL CONTINUE SATURDAY AND SUNDAY.
SEVERE WEATHER WILL BE POSSIBLE WITH ANY STORMS THAT DEVELOP.

HEAT INDEX VALUES WILL REACH THE TRIPLE DIGITS IN SOME LOCATIONS
THIS WEEKEND...THEN BECOME MORE WIDESPREAD DURING THE FORTHCOMING
WEEK. AT TIMES...HEAT INDEX VALUES MAY REACH 105 DEGREES OR MORE.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS LIKELY THIS EVENING...PRIMARILY WEST OF THE
I-35 CORRIDOR. ADDITIONAL ACTIVATION MAY BE REQUESTED ELSEWHERE.

25

In the hours before

Local storm report, Jun 12, 5:40 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
540 PM CDT FRI JUN 12 2009

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0529 PM     TORNADO          5 S JACKSBORO           33.15N  98.15W
06/12/2009                   JACK               TX   TRAINED SPOTTER

            TORNADO LASTED ABOUT 4-5 MINUTES
Local storm report, Jun 12, 5:52 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
552 PM CDT FRI JUN 12 2009

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     TORNADO          2 WNW PERRIN            33.05N  98.10W
06/12/2009                   JACK               TX   TRAINED SPOTTER

            SPOTTER REPORTED TORNADO JUST WNW OF PERRIN

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 7:15 PM CDTSpecial Weather StatementFWDBell30 min
Jun 11, 7:22 PM CDTAreal Flood WarningFWDDallas6 hr
Jun 11, 7:25 PM CDTSevere Thunderstorm WarningFWDLampasas20 min
Jun 11, 8:26 PM CDTSpecial Weather StatementFWDLampasas34 min
Jun 11, 8:48 PM CDTSevere Thunderstorm WarningFWDLampasas39 min
Jun 11, 9:38 PM CDTSpecial Weather StatementFWDMilam22 min
Jun 12, 4:48 PM CDTSevere Thunderstorm WarningFWDJack57 min
Jun 12, 5:18 PM CDTTornado WarningFWDJack42 min
Jun 12, 5:25 PM CDTSevere Thunderstorm WarningFWDMills65 min
Jun 12, 5:40 PM CDTSevere Thunderstorm WarningFWDComanche65 min
Jun 12, 5:42 PM CDTSevere Thunderstorm WarningFWDJack, Montague, Wise63 min
Jun 12, 6:07 PM CDTSevere Thunderstorm WarningFWDMontague68 min
Jun 12, 6:40 PM CDTSevere Thunderstorm WarningFWDJack65 min
Jun 12, 6:43 PM CDTTornado WarningFWDPalo Pinto, Parker62 min
Jun 12, 6:47 PM CDTSevere Thunderstorm WarningFWDMills45 min

Nearby

Tornado Warnings in Texas, 2009Every tornado warning in 2009Tornadoes in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.